MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR VAPORIZATION ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, REUSABLE

KARL STORZ SE & CO. KG BIPOLAR VAPORIZATION ELECTRODE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, REUSABLE
Model Number 26158BE
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, during the performance of a hysteroscopic procedure, using the bipolar electrode in question to electrocute a naboth cyst, there was a sudden detachment of the active part of the said electrode, which instantly fragmented, making it impossible to recover any fragments in the uterus.
 
Additional Manufacturer Narrative
The investigation without product was completed on 2023-11-23.No item was returned to karl storz tuttlingen, therefore no physical inspection of the item in question could be carried out.The customer has provided pictures.Based on these pictures and the failure description, it can be concluded that this damage was caused by overloading the item.The damage may have been caused by too high a force or too long a voltage spike.Internal karl storz reference number: (b)(4).

Brand Name
BIPOLAR VAPORIZATION ELECTRODE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, REUSABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key18023092
Report Number9610617-2023-00330
Device Sequence Number15352004
Product Code GCJ
UDI-Device Identifier04048551094204
UDI-Public4048551094204
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K951986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26158BE
Device Catalogue Number26158BE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer11/23/2023
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown